The New Palgrave Dictionary of Economics

2018 Edition
| Editors: Macmillan Publishers Ltd

Pontryagin’s Principle of Optimality

  • M. I. Zelikin
Reference work entry
DOI: https://doi.org/10.1057/978-1-349-95189-5_1339

Abstract

The meaning of the word ‘economics’ is closely related with that of ‘optimality’. It is for this reason that methods used in the theory of optimal control find their natural practical application in economics.

JEL Classifications

C6 
This is a preview of subscription content, log in to check access

Bibliography

  1. Aubin, J.P., and F.H. Clarke. 1979. Shadow prices and duality for a class of optimal control problems. SIAM Journal on Control and Optimization 17 (5): 567–586.CrossRefGoogle Scholar
  2. Diukalov, A.N. and Iliutovich, A.E. 1973. Asimptoticheskie svoistva optimal’nikh traektorii ekonomicheskoi dinamiki (Asymptotic properties of optimal trajectories in economic dynamic). Automatika i Telemakhanika No. 3.Google Scholar
  3. Harrod, R.F. 1937. Remark. American Economic Review 27.Google Scholar
  4. Hicks, J.R. 1932. The theory of wages. London: Macmillan.Google Scholar
  5. Koopmans, T.C. 1957. Three essays on the state of economic science. New York: McGraw-Hill.Google Scholar
  6. Ramsey, F.P. 1928. A mathematical theory of saving. Economic Journal 38: 543–559.CrossRefGoogle Scholar
  7. Solow, R.M. 1957. Technical change and the aggregate production function. The Review of Economics and Statistics 39: 312–320.CrossRefGoogle Scholar
  8. Ter-Krikorov, A.M. 1977. Optimal’noe Upravlenie i Matematicheskaia Ekonomika. Moscow: Nauka.Google Scholar
  9. von Neumann, J. 1945–1946. A model of general economic equilibrium. Review of Economic Studies 13(1): 1–9.Google Scholar
  10. Zelikina, L.F. 1975. Universal manifolds and turnpike theorems for a class of optimal control problems. Soviet Matematics Doklady 16 (5): 1136–1140.Google Scholar
  11. Zelikina, L.F. 1977. Mnogomernyi sintez i teoremy o magistrali v zadachkh optimal’nogo upravleniia (Multi-dimensional feed-back control and the turnpike theorems in the optimal control problems). In Veroiatnostnye Problemy Upravleniia v Ekonomike (Stochastic problems of control in economics). Moscow: Nauka.Google Scholar

Copyright information

© Macmillan Publishers Ltd. 2018

Authors and Affiliations

  • M. I. Zelikin
    • 1
  1. 1.